Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

August 1, 2021Houston County, Peach County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 1, 2021, 6:30 PM EDT for Houston County, Peach County, Georgia. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2021, 6:30 PM EDT (22:30 UTC)
Expired
Aug 1, 2021, 7:15 PM EDT
In force
45 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
50

Counties Houston County, GA, Peach County, GA

The radar

The Robins AFB radar (KJGX), 55 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 6:55 PM EDTTSTM WND DMG3 Wsw Moss Oak, GAA TREE WAS REPORTED DOWN ON THE 500 BLOCK OF TOOMER RD
Aug 1, 7:03 PM EDTTSTM WND DMGHenderson, GAA TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF KERSEY RD AND S HWY 41 NEAR ELKO, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 970 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
970 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
732 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

240 
WWUS82 KFFC 012230
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
630 PM EDT Sun Aug 1 2021
 
GAZ080-081-093>095-012315-
Macon GA-Peach GA-Taylor GA-Houston GA-Crawford GA-
630 PM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACON...PEACH...
EASTERN TAYLOR...SOUTHWESTERN HOUSTON AND SOUTHERN CRAWFORD COUNTIES
UNTIL 715 PM EDT...

At 627 PM EDT...a strong thunderstorm was over Nakomis, or near Fort
Valley...moving southeast at 30 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Perry, Fort Valley, Warner Robins, Marshallville, Reynolds, Saint
Louis, Nakomis, Meadowdale, Sand Bed, Houston Lake, Grovania, Grove
Park, Moss Oak, Lee Pope, Winchester, Miami Valley, Henderson,
Kathleen and Clinchfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3258 8419 3265 8394 3251 8359 3236 8363
      3230 8382
TIME...MOT...LOC 2227Z 306DEG 25KT 3259 8399 

HAIL...0.25IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 4:04 PM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Aug 1, 4:04 PM EDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
404 PM EDT Sun Aug 1 2021

.SHORT TERM /Tonight through Monday Night/...

Morning complex was the tricky variable in the afternoon
convective fcst as it diminished but had enough outflow and
enhanced mid level cloud coverage to what looks to have decreased
chances across a fairly large portion of north GA. Cannot rule out
something perhaps isolated in the north but thinking the scattered
stronger storm potential is more likely confined to central GA
that has had stronger daytime heating and MLCAPE increasing to
2000-2500 J/kg. Even something isolated could linger in the south
during the overnight as the upper trough digs and enhanced
moisture axis lingers across the area.

The boundary lingers across parts of the south and upper trough
looks to get some more amplification as a piece of energy rounds
the northern Gulf states for Monday into Monday night. Have rather
large gradient of pops accordingly with dry to slight pops north
and likely to categorical south for Monday, then swing the
orientation to dry to slight NW and likely SE for Monday night
given progression of trough axis. Cannot rule out some strong to
isolated severe with wind threats Monday given some deep layer
bulk shear 25-30 kts but higher storm chances are mainly south of
the greater shear. Still could have isolated multicell or segment
formation.

Temps for the most part should stay slightly below norms for
Monday and generally be in mid to upper 80s for most areas (some
low 90s in the SE).

Baker

&&

.LONG TERM /Tuesday through Sunday/...

Southwesterly flow will dominate aloft from Tuesday into the weekend
as a positive PV anomaly becomes partially detached from the main
polar jet that will lift further north to eastern Canada.
Guidance is in pretty good agreement that the overall placement
will be just to west of the CWA with the PV becoming elongated and
closer to an upper tropospheric front as the week goes on. By
Thursday, a very strong shortwave will push into the west coast to
help pump up a west coast ridge both dynamically and
diabatically. This quickly undergoes an anticyclonic wave break on
the anticyclonic shear side of the jet which aides in shoving our
elongated PV streamer out, only to have it quickly replaced by
another strong shortwave that is picked up and rides along that
anticyclonic wave break into the area. It is at this point that
long range deterministic models finally begin to differ, as the
GFS is a bit more amplified with this feature and slower to move
it away into the weekend.

The primary impact to our forecast will be a return to moisture into
the region, but overall cooler temperatures than we've seen the past
few days with forecast highs being a few degrees below average
thanks to lack of ridging and more forecast cloud cover. (And
honestly, highs in the 80s and lows in the 60s sound pretty great!)
Upper level forcing from the anomaly will be weak overall, so
moisture return won't be very strong, but given slightly anomalous
PWATs, broad if weak ascent, and the warmth of an early August day
(even if a bit cooler than average), hard to rule out seeing chances
of rain and thunderstorms most days through the week, especially
across central Georgia where moisture and temps should both be
higher. For north Georgia, back door front may scour out some
moisture Tuesday evening into Wednesday which may help to suppress
overall rain chances there those two days before chances pick up
again.

Models diverge a bit going into the weekend as mentioned above.
Deterministic GFS keeps moisture around a bit longer than the Euro
thanks to differences in the upper level pattern. Just going to
keep chance Pops around for now until models have more certainty.

Lusk

&&

.AVIATION...
18Z Update...
VFR conditions with SCT/BKN cu field this afternoon near 3500-5000
ft and increased TSRA/VCSH coverage (greater for southern sites).
Could have MVFR vsbys or VRB gusts with any TSRA. Winds WNW 10-12
kts gusting 18-20 kts this afternoon, decreasing 4-6 kts
overnight. Winds could be close to NNW or some waiver NNE midday
Monday (kept NNW for KATL). Better bet for KAHN to be on east
side. For overnight cigs, should be clearing north to lingering
alto in the south and cannot rule out something lower or reduced
VSBYs south if heavy precip occurs this evening. Monday afternoon
shower/TSRA chances more confined to southern sites but enough
chance to have VCSH after 20z for KATL.

//ATL Confidence...18Z Update...
Low on TSRA potential for KATL this afternoon.
Medium on overnight cigs/vsbys for southern sites.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  89  69  81 /  30  20  60  70
Atlanta         70  88  69  83 /  30  30  40  60
Blairsville     60  81  62  77 /  10  20  30  70
Cartersville    67  86  67  85 /  20  20  30  50
Columbus        73  89  71  85 /  60  70  60  70
Gainesville     67  86  68  81 /  20  20  50  70
Macon           73  90  71  84 /  60  70  60  80
Rome            67  87  67  87 /  20  20  20  40
Peachtree City  70  88  69  84 /  30  40  40  60
Vidalia         74  90  72  81 /  70  90  80  90

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for the following
zones: Bibb...Bleckley...Crisp...Dodge...Dooly...Emanuel...
Houston...Jefferson...Johnson...Laurens...Montgomery...Pulaski...
Telfair...Toombs...Treutlen...Twiggs...Washington...Wheeler...
Wilcox...Wilkinson.

&&

SHORT TERM...Baker
LONG TERM....Lusk
AVIATION...Baker
Hazardous weather outlook, Aug 1, 12:07 PM EDT, 6 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1207 PM EDT Sun Aug 1 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021615-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1207 PM EDT Sun Aug 1 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

A heat advisory is in effect today until 8 PM EDT for mainly
east-central Georgia, as heat index values up to 105F will be
possible.

Isolated to scattered showers and thunderstorms are also possible
across much of north and central Georgia this afternoon and
evening, with the greatest chance across the southern majority of
the area. Any storm could become strong with heavy rain, gusty
winds and frequent lightning. Some isolated severe storms are also
possible with damaging winds as the main threat.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Scattered to numerous thunderstorms will be possible for much of
next week as a frontal boundary becomes stationary across portions
of north and central Georgia. Any storm will have the potential
become strong with heavy rain, gusty winds and frequent lightning.
A few severe storms cannot be ruled out with damaging winds as
the main threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Local storm report, Aug 1, 4:00 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 PM EDT SUN AUG 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     TSTM WND DMG     1 ENE HIDDEN VALLEY PAR 33.62N  84.20W
08/01/2021                   HENRY              GA   PUBLIC

            MULTIPLE TREES WERE DOWNED ON SUMMERWOOD DRIVE IN
            STOCKBRIDGE

&&

EVENT NUMBER FFC2100473

KMM
Special weather statement, Aug 1, 4:39 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
439 PM EDT Sun Aug 1 2021

GAZ066-012130-
Troup GA-
439 PM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR TROUP COUNTY UNTIL 530 PM EDT...

At 438 PM EDT...a strong thunderstorm was over Welch, or near
Stroud...moving southeast at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
LaGrange, Piedmont Heights, Mountville, Cannonville, Big Springs,
Wares Crossroads, Louise, Baughs Crossroads, State Line Park,
Abbottsford, Smiths Crossroad and Long Cane.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3315 8517 3309 8488 3288 8487 3288 8503
      3295 8520 3313 8524
TIME...MOT...LOC 2038Z 294DEG 19KT 3310 8530

WIND...40MPH
Special weather statement, Aug 1, 5:39 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
539 PM EDT Sun Aug 1 2021

GAZ069-079>081-094-012230-
Peach GA-Taylor GA-Upson GA-Crawford GA-Talbot GA-
539 PM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR PEACH...TAYLOR...SOUTHEASTERN
UPSON...CRAWFORD AND TALBOT COUNTIES UNTIL 630 PM EDT...

At 538 PM EDT...a line of strong thunderstorms extending from near
F.d. Roosevelt State Park to Musella...and moving southeast at 30
mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Fort Valley, Butler, Roberta, Talbotton, Byron, Reynolds, Woodland,
Junction City, Nakomis, Howard, Powerville, Salem, Prattsburg, Horns,
Big Lazer Creek Wma, Wesley Church, Fickling Mill, Miami Valley,
Baldwinville and Olive Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3272 8468 3283 8469 3281 8400 3265 8372
      3264 8373 3261 8371 3252 8372 3253 8375
      3251 8375 3252 8400 3253 8400 3252 8405
      3254 8445 3256 8445 3256 8449 3255 8450
      3270 8470
TIME...MOT...LOC 2138Z 306DEG 25KT 3280 8475 3277 8403

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 1, 6:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
630 PM EDT Sun Aug 1 2021

GAZ080-081-093>095-012315-
Macon GA-Peach GA-Taylor GA-Houston GA-Crawford GA-
630 PM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACON...PEACH...
EASTERN TAYLOR...SOUTHWESTERN HOUSTON AND SOUTHERN CRAWFORD COUNTIES
UNTIL 715 PM EDT...

At 627 PM EDT...a strong thunderstorm was over Nakomis, or near Fort
Valley...moving southeast at 30 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Perry, Fort Valley, Warner Robins, Marshallville, Reynolds, Saint
Louis, Nakomis, Meadowdale, Sand Bed, Houston Lake, Grovania, Grove
Park, Moss Oak, Lee Pope, Winchester, Miami Valley, Henderson,
Kathleen and Clinchfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3258 8419 3265 8394 3251 8359 3236 8363
      3230 8382
TIME...MOT...LOC 2227Z 306DEG 25KT 3259 8399

HAIL...0.25IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:06 PM EDTSpecial Weather StatementFFCMontgomery, Telfair, Toombs, Wheeler24 min
Jul 31, 8:30 PM EDTSpecial Weather StatementFFCMontgomery, Telfair, Toombs, Wheeler30 min
Aug 1, 1:55 AM EDTSpecial Weather StatementFFCDade50 min
Aug 1, 2:19 AM EDTSpecial Weather StatementFFCCobb, Fulton26 min
Aug 1, 2:46 AM EDTSpecial Weather StatementFFCDeKalb, Fulton29 min
Aug 1, 3:24 AM EDTSpecial Weather StatementFFCDeKalb, Henry, Rockdale51 min
Aug 1, 3:29 AM EDTHeat AdvisoryFFCBibb, Bleckley, Crisp, Dodge, Dooly, Emanuel and 14 more17 hr
Aug 1, 4:16 AM EDTSpecial Weather StatementFFCHenry29 min
Aug 1, 4:39 PM EDTSpecial Weather StatementFFCTroup51 min
Aug 1, 5:39 PM EDTSpecial Weather StatementFFCCrawford, Peach, Talbot, Taylor51 min
Aug 1, 6:54 PM EDTSevere Thunderstorm WarningFFCDooly, Houston, Macon36 min
Aug 1, 7:06 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee39 min
Aug 1, 7:29 PM EDTSpecial Weather StatementFFCPulaski31 min
Aug 1, 7:39 PM EDTSpecial Weather StatementFFCTreutlen36 min
Aug 1, 7:41 PM EDTSpecial Weather StatementFFCCrisp49 min
Aug 1, 7:44 PM EDTSpecial Weather StatementFFCMarion, Schley46 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.